Zoloft/Sertraline and New Sizzling Sound

Discussion in 'Support' started by smapti, Jan 7, 2019.

    1. smapti

      smapti Member

      Tinnitus Since:
      07/1991
      Cause of Tinnitus:
      Ear Infections
      Hello - I've been lurking for a long time, but finally got my registration through (maybe the site was updated for the new year), and this is my first post!

      I joined because I've been doing a lot of research on here about the possible underlying symptoms behind my new tone, and haven't found too much information on it. So I want to start this post to see if anyone else can relate to my situation, as I'm thinking about seeing a doctor to either discontinue my medication, or switch to another medication.

      I started taking Zoloft about 2 years ago to ease my bad temper. While I think it might have some therapeutic effects (such as not being anxious/worried when entering quiet spaces), I noticed after about 1 year of taking 100mg a strange new tone that started off as kind of a faint morse code, then settled more into an oscillating/pulsating back and forth tone (almost as if a nerve was throbbing and picking up on the sound).

      The even more peculiar thing about this tone is that it quite often changes in nature from high-frequency oscillating/pulsing to what I call "choppy hissing". On a good day it may sound like air coming out of tires...on other days it almost sounds like somebody frying eggs?

      Tonight it's just buzzing pretty hard like a bunch of angry cicadas (hopefully because of the rise in barometric pressure).

      Anyway, my point is...has anyone who has taken Zoloft/Sertraline ALSO experienced this new peculiar sound after 1 year or so of taking it? The kind that changes tones/spikes a lot? If so, did you decide to continue taking the medication, or discontinue? If you discontinued, did the sound dissipate over time?

      Has anyone who has had this sound had success with switching to a different medication?

      There was a period of time recently where I didn't take the medicine for 3 days and the sound seemed unbelievably unnoticeable - for once I could say that I could hear silence! But I'm too afraid to go off the medication or switch medications without seeing a doctor first, so I started taking it again.

      Thanks for your replies!
       

Share This Page

Loading...